It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Cancer: Prostate Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-11-2011, 11:12 AM   #1
Newbie
(male)
 
Join Date: Oct 2011
Location: Savanna, Illinois USA
Posts: 6
Pennybug HB User
Unhappy Hormone shots and side effects are depressing me

I had my first hormone shot of 3 (9 month) six weeks ago and am so tired and depressed I don't know what to do.. I am thinking of quitting them and getting my life back..My wife and family are so discouraged with me but I have 2 more to go and radiation coming up in March . I just felt so good until this welcome to medicare found my Pc through tests and now I am not the same person. The shots have changed me from a happy ,feel good guy to a tired, hungry, always moody grump with allergy issues which I am convinced r caused from the shots also.. The hot flashes are really bad and I constantly get dizzy and feel faint I don't want to let my family down but am considering just letting the pc take it's course. Has anyone ever done this/ or felt this way? Please tell me I am not alone in this.::

 
Old 12-12-2011, 01:01 AM   #2
Veteran
(male)
 
Baptista's Avatar
 
Join Date: Aug 2010
Location: Albufeira, Portugal
Posts: 464
Baptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB UserBaptista HB User
Re: Hormone shots and side effects are depressing me

Quote:
Originally Posted by Pennybug View Post
I had my first hormone shot of 3 (9 month) six weeks ago and am so tired and depressed I don't know what to do.. I am thinking of quitting them and getting my life back..My wife and family are so discouraged with me but I have 2 more to go and radiation coming up in March . I just felt so good until this welcome to medicare found my Pc through tests and now I am not the same person. The shots have changed me from a happy ,feel good guy to a tired, hungry, always moody grump with allergy issues which I am convinced r caused from the shots also.. The hot flashes are really bad and I constantly get dizzy and feel faint I don't want to let my family down but am considering just letting the pc take it's course. Has anyone ever done this/ or felt this way? Please tell me I am not alone in this.::
Penny, You are not alone.

There are many guys in similar situation and even with must higher PSA levels (above 45) and Gleason grades (above 4), which have done well with treatments similar to yours. This does not come free of symptoms and one must be prepared to endure the side effects.
All therapies got its risks and side effects which you should be aware of. In some patients these tend to be more acute than in others, but the majority of the symptoms can be handled with separated medications and changes in the life style.

You have not shared with us other information regarding your status (age, pathologist’s clinical stage or other tests results). In any event, hang in there because better times will come. HT symptoms are related to the low testosterone in your body. After treatment and once the effect of the drugs end, you may start feeling better as before.

Diets and physical fitness are working well for me in countering HT. I have taken 3 shots of Eligard (6-month) since November 2010. My last third shot have not set in yet as symptoms are not felt yet as they used to. However, up to now the side effects from HT have been numerous but mild. Some may be present but unnoticed. Fatigue has set in since the start and it has been annoying. I “puff” a lot when golfing (that gives me at least an excuse for the score). Muscle is there but I gained a fatty belt which could be due to age and my relax type of living. Testicles are smaller (allows the other thing to look bigger) however sex is still there. Some nights I wake up three to four times to pee.
The typical “hot flashes” and “mood swings” come and go momentarily occasionally. My red-face and sweat is mild but it is embarrassing when in conversation with strangers.
I have not taken any medicine to counter the effects yet. I believe that my daily regimen of physical exercise (7km walking my dog, gardening, golf, etc.) and a change in some habits (dinner earlier, bed time latter, Mediterranean diets, etc) are helping for the positive side.

Some guys with hypogonadism experience unbearable symptoms and should take measures to improve conditions. TRT with patches are recommended. You should consult your doctor about the problem and discuss such possibility in the overall of your treatment.

I hope you find a way to overpass the present conditions and finish the treatment with success.

Good luck.

Baptista

 
Sponsors Lightbulb
   
Old 12-12-2011, 05:27 PM   #3
Newbie
(male)
 
Join Date: Aug 2011
Location: Mass, USA
Posts: 2
stp8 HB User
Re: Hormone shots and side effects are depressing me

Keep the faith! I had my second shot and have 13 more radiation treatment to go. May June is my time to find if all that worked. Yes, gained some weight, some hot flashed. A friend gave me a "special man fan". I try to keep positive but sometimes it doesn't work, BUT.... I have alot of family and friends support thank God. Still going to work playing soccer ref'ing keeping busy.
Good Luck STP

 
Old 01-07-2012, 06:03 PM   #4
Junior Member
(female)
 
benkam's Avatar
 
Join Date: Feb 2010
Posts: 25
benkam HB User
Re: Hormone shots and side effects are depressing me

my man feels just like you do. he's 66 and is so fit and well and had no symptoms. he had a PSA testdone and it was 45. he has the hot flushes and tired and loss of sex drive. he to has felt like stopping it and having his life back.. but we have to give it a chance its only his first injection...take care. we know where you comming from. how old are you?

 
Old 01-08-2012, 06:23 AM   #5
Junior Member
(male)
 
David2's Avatar
 
Join Date: Oct 2011
Location: England
Posts: 23
David2 HB User
Lightbulb Re: Hormone shots and side effects are depressing me

Hi there,
I have to reply your post. All I can say is "DONT GIVE IN" you have only just started your journey. OK it's a bit depressing and we all felt down when we started. I have had three Injections over the past nine months.
You say you feel as if you are letting your wife and family down, well you sure will if you give up!! and they have to say good bye to you in a box !! I felt just like you when I was told I had Prostate cancer, Bladder Cancer, and a twisted urethra. So far I have been through One OP for the urethra, a TURP, a Blue light cystoscopy, a six week Chemo Therapy BCG treatment to the Bladder and am now 4 weeks into a five week Extermal Radio Beam Therapy on the Prostate. I then have to have Brachy therapy.
So you must remember, There are worse people out there than you, and yes they are all there to help you through this awful time, and this awful disease. We have all been there and we are all getting through it. Just remember the more you bleat the more adverse effect you have on the rest of us especially the newbies. Go with it chin up. Best wishes for the future.
Kind regards David

 
Old 01-08-2012, 10:07 AM   #6
Junior Member
(female)
 
benkam's Avatar
 
Join Date: Feb 2010
Posts: 25
benkam HB User
Smile Re: Hormone shots and side effects are depressing me

i dont think you are bleating. i think you are just saying how you feel. i found it help ful we were not the only one with these feelings... thanks for making me not feel alone. of course we will go on and you.....

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Thinking of triple hormone therapy Gleason9 Cancer: Prostate 13 09-28-2010 09:15 AM
Latest news is hormone refractory Johnracer46 Cancer: Prostate 2 08-09-2009 03:16 PM
Prostate cancer treatment with hormone shots. goldfinger7 Cancer: Prostate 1 11-03-2008 02:18 PM
hormone shots prior to radiation spk958 Cancer: Prostate 25 07-14-2008 03:56 PM
Brachytherapy/Volume Study/Hormone jack2032 Cancer: Prostate 3 02-19-2008 07:31 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Casodex
Cialis
Cipro
Flomax
Levaquin
  Levitra
Morphine
Proscar
Tylenol
Viagra




TOP THANKED CONTRIBUTORS



Tall Allen (174), IADT3since2000 (148), Baptista (97), Gleason9 (28), harpman (27), Johnt1 (22), honda50 (9), tumbleweed (6), flyfisher37 (6), GUAMJOHN (5)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 12:20 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!